Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 18, 2003, 6:13 PM EDT for Anson County, Montgomery County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2003, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 18, 2003, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Anson County, NC, Montgomery County, NC
The radar
The Raleigh/Durham radar (KRAX), 149 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 182215
FFWRAH
NCC007-123-190015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED JUN 18 2003
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
SHOWERS OVER THE WARNED AREA. AROUND AN INCH OF RAIN HAS FALLEN
OVER ANSON AND MONTGOMERY COUNTIES DURING THE PAST HOUR...AND AN
ADDITIONAL 1 TO 2 INCHES ARE EXPECTED THROUGH 730 PM.
* THE GROUND HAS ALREADY BEEN SATURATED BY RECENT RAINFALL IN THE
WARNED AREA...AND THIS ADDITIONAL RAIN WILL RUNOFF AND CAUSE
FLOODING.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
$$
LAT...LON 3551 7975 3483 7993 3485 8034 3510 8027
3528 8007 3553 8004
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:00 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED JUN 18 2003 NO MAJOR CHANGE TO CURRENT FORECAST. SOME ONE INCH TOTALS IN SIX HOURS ACROSS GEORGIA AND TENNESSEE. THAT ALONE WILL NOT HARM ANYONE HOWEVER THE POTENTIAL FOR ISOLATED HEAVY RAINS CONTINUES. WATCH AREA AND TIMING REASONABLE AND WILL CONTINUE AS ISSUED. VERY LITTLE ADJUSTMENT TO FORECAST OVERALL. HIGH TEMPERATURES NUDGED UP SLIGHTLY BEYOND THE WEEKEND. LATER FORECAST PERIODS DRIED OUT WITH NO POPS. COLD FRONT STILL ON TRACK TO MOVE THROUGH THURSDAY NIGHT FRIDAY BUT POPS WILL LINGER IN THE EAST LONGER THAN EARLIER EXPECTED AND HAVE CONTINUED POPS INTO FRIDAY AFTERNOON THERE. .RAH...FLOOD WATCH FROM 5 PM EDT THROUGH TONIGHT NCZ007-021>024-038-039-073-074-083 RLH
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 13 hours 23 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND THIS EVENING. THE SHOWERS AND STORMS HAVE THE POTENTIAL TO DUMP LOCALLY EXCESSIVE RAINFALL...ESPECIALLY IN THE SOUTH AND WEST SECTIONS OF CENTRAL NORTH CAROLINA. PLEASE REFER TO THE FLOOD STATEMENT (RDUFLSRAH) ISSUED AT 4 AM EDT. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. OTHERWISE...TRANQUIL WEATHER CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS...HOWEVER...ARE ENCOURAGED TO REPORT ANY THREATENING WEATHER OR OBSERVED FLOODING IN THEIR AREA TO THE NATIONAL WEATHER SERVICE. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:53 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 18, 6:27 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
| Jun 18, 7:34 PM EDT | Flash Flood Warning | RAH | Chatham | 116 min |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.